MAUDE Adverse Event Report: ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL
Catalog Number 19AGFN-756
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2023 a 19mm sjm regent heart valve was implanted in a patient.During the procedure the valve lobe fell off when the valve was rotated.The two leaflets dislodged as one piece and was recovered from the patient.Therefore, the surgeon removed the sutures and replaced another 19mm sjm regent heart valve that successfully completed the procedure.The patient is stable.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant informationna.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event of a dislodged leaflets was confirmed.Both leaflets were dislodged from the orifice and returned with the valve.One of the dislodged leaflets was found to be improperly inserted into the orifice in an upside-down position.No other damages or anomalies were noted.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Two photographs from field appeared to show a mechanical valve having one leaflet dislodged from orifice while the other one was out of place within valve.The cause of the leaflet dislodgment could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Information from field indicated that the valve was in open position when rotated.Please note that per the instructions for use, "precautions: to avoid structural damage, the valve must be rotated in the fully closed position.".

Brand Name
REGENT HEART VALVE WITH FLEX CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18121752
Report Number2135147-2023-04982
Device Sequence Number12483828
Product Code LWQ
UDI-Device Identifier05414734005852
UDI-Public05414734005852
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number19AGFN-756
Device Lot NumberC00006491
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/20/2023
Supplement Date Received by Manufacturer11/15/2023
Initial Report FDA Received Date11/13/2023
Supplement Report FDA Received Date12/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown